On the global convergence of broydens method

Published

Journal Article

We consider Broyden's 1965 method for solving nonlinear equations. If the mapping is linear, then a simple modification of this method guarantees global and Q- super linear convergence. For nonlinear mappings it is shown that the hybrid strategy for nonlinear equations due to Powell leads to R-super linear convergence provided the search directions form a uniformly linearly independent sequence. We then explore this last concept and its connection with Broyden's method. Finally, we point out how the above results extend to Powell's symmetric version of Broyden's method. © 1976, American Mathematical Society.

Full Text

Duke Authors

Cited Authors

  • More, JJ; Trangenstein, JA

Published Date

  • January 1, 1976

Published In

Volume / Issue

  • 30 / 135

Start / End Page

  • 523 - 540

International Standard Serial Number (ISSN)

  • 0025-5718

Digital Object Identifier (DOI)

  • 10.1090/S0025-5718-1976-0418451-2

Citation Source

  • Scopus